Getting off "SSRI's" and Optimizing Thyroid Function

Discussion in 'Logs' started by cowbell, Mar 21, 2014.

  1. cowbell

    cowbell Member

    Joined:
    Mar 21, 2014
    Messages:
    10
    1.5 Years on "SSRI's"
    3-4 months on "Paleo" diet with little to no sugars or carbs :cry:

    Symptoms - Depression, Anxiety, Insomnia, hard to wake up, Constantly cold and hobbled over with cringe like posture.

    Symptoms attributed to "SSRI's" only - Motion sickness (crippling), intense brain fog/impaired cognitive function.

    3 Months after increasing sugar intake (peat style eating)
    No ssri's
    Vitamin B supplementation
    Getting enough minerals and vitamins.

    How I feel - Walk around in singlet and shorts even if its only 15 degrees celcius. Easy to get to sleep. Easy to get up. Focus is great. University is easy and manageable and dare I say...fun.

    I am about to get some blood work done. So I'll be updating with that.

    Edit:

    Oh and my hairline has regrown a bunch--but I also have a regimen for that.
     
  2. Blossom

    Blossom Moderator

    Joined:
    Nov 23, 2013
    Messages:
    8,422
    Gender:
    Female
    It's always nice to read such an encouraging story! Thanks for sharing. I especially love hearing about success off SSRI meds. :D
     
  3. narouz

    narouz Member

    Joined:
    Jul 22, 2012
    Messages:
    4,429
    Interesting, Cowbell. Thanks for sharing.

    How did you stop taking the SSRI's...?
    Any special method?

    I've never taken any, but I have a friend who has taken one or two kinds for years.

    How hard was it?
     
  4. Blossom

    Blossom Moderator

    Joined:
    Nov 23, 2013
    Messages:
    8,422
    Gender:
    Female
    I will tell you what I did in case it might help. I think getting various experiences is probably valuable. I was fortunate enough to have pills I could quarter with a pill cutter and I took my dosage down by 1/4 pill per month. Month one I took 3/4 dose. Month 2 1/2 dose. Month 3 1/4 dose. Then none. I did it gradually because I had been on them for years and I didn't want to shock my system too much. It was well over 5 years ago now and way before I knew about Peat. It was hard in some ways but very liberating and empowering in others. I can see why it is difficult for people to stop taking them because they do numb you and take you out of life, in my experience, but it was well worth it. I'm sure there are other ways of doing it, this is just the method I used. If I hadn't been on bromocriptine at the time I wonder if I ever would have summoned the strength to quit the needless psychiatric meds in the first place. It's really a shame that compassionate, intelligent and well meaning people are led to believe they really need these drugs when they really just need to work on restoring cellular energy metabolism/respiration. I know that's all I ever really needed. If you can heal this quickly in your mid 40's I know it possible for most other people too.
     
  5. extremecheddar

    extremecheddar Member

    Joined:
    Jan 2, 2014
    Messages:
    201
    I was on a ssri for 4 months and tapered over 2 months. Thing are still rough 1.5 years from last dose. A lot better. First 7 months I was just fine. ....I still get brain zaps in the morning when i'm half asleep.

    Paleo/low carb probably was the worse thing I could have done during w/d.
     
  6. OP
    cowbell

    cowbell Member

    Joined:
    Mar 21, 2014
    Messages:
    10
    Thanks for chiming in guys. Although I didn't taper off the SSRI's I was on--I feel as though it is probably a good idea to do so.

    Narouz

    I was on fluxetine at first...and then citalopram.

    I "tapered" off the fluxetine as instructed by my GP (LOL taking one EOD for 3 days and then dropping them completely). The "brain zaps" were quite bad coming off of prozac, and my poor diet/lifestyle led me straight back into the same place I had been in prior to taking flux--so I jumped onto citalopram.

    For me Cital was just a milder version of Prozac, milder positive effects, and milder bad sides (even though I was taking quite a strong dose daily).

    I stopped taking Cital cold turkey. I had no real mental issues coming off of it (I attribute this to diet change). The only problems I had were gut problems. Reading anecdotal evidence on people that have come off both citalopram and other SSRI's has lead me to believe that this is common. TBH, I'm still feeling a bit odd in the guts 3 months later, but each week it's exponentially better.

    Embs: low carb diet....just lol. Even when I was on 20+ mg per day of cital. Eating next to no carbs was beginning to mess with my SSRI induced apathy....never again.
     
Loading...